MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH HINGE POST EXTENSION SCREW ENCLOSED; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH HINGE POST EXTENSION SCREW ENCLOSED; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Unstable (1667); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Inflammation (1932); Scar Tissue (2060); Synovitis (2094); Joint Dislocation (2374); Muscle/Tendon Damage (4532); Swelling/ Edema (4577)
Date of Event 11/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient was revised approximately nine and a half months post implantation due to dislocation, torn quadriceps tendon, instability, bursitis, and effusion.The bearing and polyethylene were exchanged and quadricep repair done without complications.Attempts to obtain additional information have been made; however, no more information is available at this time.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001822565-2022-00617.Medical product: femoral component item# 00588001501 lot# 64690229; tibial component precoat size 5 item# 00588000500 lot# 64649277; stem extension straight long 17mm dia x 155mm length; item# 00598801117 lot# 62402003; trabecular metalâ¿¢ distal femoral augment block item# 00549003520 lot# 64440866; trabecular metalâ¿¢ distal femoral augment block item# 00549003520 lot# 64301071; stem extension straight 15mm dia x 100mm length item# 00598801015 lot# 63272518; trabecular metalâ¿¢ tibial half block augment tapered left lateral / right medial with screws item# 00544800538 lot# 63398128; trabecular metalâ¿¢ tibial half block augment tapered right lateral / left medial with screws item# 00544800528 lot# 64486545; customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Review of provided medical records identified no complication from the previous surgery.Preoperative diagnoses include dislocation of polyethylene rotating hinged knee, torn quadriceps tendon, instability, chronic prepatellar bursitis with prepatellar effusion, hypertrophic skin incision.Scar tissue was noted during surgery and removed.Patella, tibial plate, and femoral implants were intact with no issue.Therefore, the surgeon replaced disassociated hinge system and articular surface.No complications were noted during this revision surgery.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information reported.

Brand Name
ARTICULAR SURFACE WITH HINGE POST EXTENSION SCREW ENCLOSED
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13928449
Report Number0001822565-2022-00803
Device Sequence Number1790225
Product Code JWH
UDI-Device Identifier00889024199361
UDI-Public(01)00889024199361(17)250228(10)64597109
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberN/A
Device Catalogue Number00588005012
Device Lot Number64597109
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale